Announcement

Collapse
No announcement yet.

Depoprovera

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Depoprovera

    Hey gals--

    Have any of you been on Depo and then stop taking it? Here's my deal: I had 3 shots, decided when the time came to get a 4th that I wanted to try Ortho Evra. So I did the 3 patches and got a period back. Then, gave up Ortho Evra...period was MIA for 3 months. I went to the gyn, he assured me that I was not pregnant, that it was the Depo still in my system, and that if I didn't get my period back by December, he would induce my period. Fine. I said I'd give it till October, because in September I was having my Interstim put in, and I didn't want my period for that. GRR.

    Three weeks ago, my period began. And it hasn't stopped!! Sorry to get graphic and sorry if I offend anyone, but it has been brown/black blood, and it's been clotty. Yesterday it began to have a tinge of red to it, and it has gotten a lot heavier. I have my Interstim Thursday, I was trying to avoid this mess!!!

    Soooo I called the gyn today and left a DETAILED message about why I was calling, and I was told that someone would call me back in a half hour. Well it is now 3 phone calls and 14 hours later with no phone call back from the gyn's office. I'll call again tomorrow and DEMAND answers. I guess my question to you gals is, has this happened to anyone else?

    The strange bleeding for several weeks, etc.? Before I began birth control, my periods were abnormally heavy and lasted anywhere from two weeks to a month, but it was always normal in color. I guess I wouldn't be too concerned if it were normal blood, but seeing as though it's brown and black, I'm a little freaked. My mom says it's probably old blood being passed through my system, and she may be right, but it's still strange.

    So...don't lecture and say, "you need to call your doctor" cuz I am already on top of that. I'm gonna call yet again tomorrow morning and demand some answers. I just want some personal experiences from any users of this horrible shot. The reason I had to quit any form of BC was because it would send my bladder into a flare. GRRRRR. Ok, thanks for any help!

    Hugs,
    Jess
    Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

  • #2
    Hey Jess-I was on depo several years ago and had the same nasty side effect-tons of un-relenting menstral blood (sorry to be so graphic)! I called the dr and they said that does happen.
    Jen


    "When you get to the end of your rope, tie a knot and hang on" -Franklin D. Roosevelt

    Comment


    • #3
      Thanks, Jen! I was beginning to feel weird, lol!

      Hugs,
      Jess
      Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

      Comment


      • #4
        My GYN took me off HRT. I have since experienced more acute pain with my IC. The URO says this could be related. Have any of you had this experience. I have an appt with the GYN tomorrow so maybe he will suggest something that has estrogen in it.

        Comment


        • #5
          Hi Jess, I had the same sort of thing happen to me many years ago, before I was on HRT and mine went on for six weeks, I finally had enough and was feeling so tired and weak and had to go in the hospital and they did some sort of minor surgery and diagnosed dysfunctioning endometrium. Anyway I was not on Depo and it has been a long while ago, and then I was a lot older than you at the time, but you are not weird, that was the color of my blood and the clots. Even when I was going through the bleeding and pain before I had my diagnosis of IC it was brownish black as well. Now touch wood I have not been bleeding since November. I came off the HRT for a while but went back on and so far so good. Hope they can find out exactly what is going on with you, definitely get it checked out NAG NAG! Take care Jess and let us know what is going on with you, take care and look after yourself, hugs and nagging Iris hi grouphug grouphug
          Today and every day you are loved, so don't be anxious about tomorrow, God will take care of you tomorrow; Live one day at a time.

          Comment


          • #6
            Hey Iris--

            Thanks, hon, you are so nice!!! You always make me feel better!!

            Hugs,
            Jess
            Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

            Comment


            • #7
              You are welcome Jesse, you have a lot to contend with at your young age, and look after yourself, NAG, NAG again, blame it on the mother in me. Hey you can always write me my email is [email protected] if you want any time, I try and check everything every day except when my computer throws a tantrum. keep me posted I want to know how you are doing, and if you don't I will be nagging you again, take care and lots of hugs to you Jess, you are always so supportive of all the gals and guys on the board, you are definitely a sweeetie, Iris hi kissing grouphug
              Today and every day you are loved, so don't be anxious about tomorrow, God will take care of you tomorrow; Live one day at a time.

              Comment


              • #8
                Iris, you are not nagging!! And I have no more to contend with than any of you or the other brave women (and men) on this board!

                Hugs,
                Jess
                Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                Comment


                • #9
                  Hi Jess, I will give you a big hug cyberwise, take care and lots of hugs for tomorrow, will be thinking about you a lot sweetie, please let me know how everything went when you can, take good care of yourself and lots of hugs for you, Iris kissing grouphug grouphug
                  Today and every day you are loved, so don't be anxious about tomorrow, God will take care of you tomorrow; Live one day at a time.

                  Comment


                  • #10
                    Jess,

                    I took Depo for 7 years, and it only took one month to start periods again, missed the next month and they have been every 28 days since. i guess i am a lucky one, however I was told it could take 6-18 months to totally come out of my system. Good luck.

                    PS My IC got 10 times worse after I gave up the depo shot.

                    Leslie

                    Comment


                    • #11
                      Hey Jess, I too have had that kind of bleeding. I was on and off the Depo shots for 7 years. While I was on them (after the first 3 months) it was great! No periods! After I would stop the shot, I would get really gross almost black clots. I couldn't even remember what it is "supposed" to look like! I would get it really bad for a few days (changing tampons ever hour - wearing a liner with the tampon too), but then it would pay games with me. I would think I am good to go cuz I would go almost a whole day with no bleeding - then, boom! Here it goes again! I was told that it was the depo shot. I was also told that it was my old blood clearing out. But, I am not too sure about the old blood thing! I got my tubes tied back in Feb of this year and I am still having screwed up periods! This is really gross - if I just use a pad, I can FEEL the clots coming out! YUCK!
                      Anyway, I loved the depo shot. It was the best birth control I ever used. But, it really can mess up (some woman's) hormones. I was due for a shot two weeks after my gyn told me that I had a major hormone imbalance. She told me to not get the shot and I had to start on HRT. Lol... Funny thing... I stopped having intercourse a week after I started the meds... that would be a week before I was due for another shot. Well... that's how I got pregnant with my baby! I was not pleased at all!!! banghead
                      Anyway, I have a few friends that say that the Depo shot shouldn't even be out there. They all have problems with their periods now. And, some are having lots of hormone problems even after being off the shot for over two years.
                      Lol.. gee... I really talk too much. Sorry.

                      Were you able to find out what the doc has to say? I am curious.

                      Heather grouphug
                      The things kids say!

                      Comment


                      • #12
                        Hey Heather--

                        Ohhh I will never go on that shot again! Unfortunately, I never heard back from the doctor, and it is FINALLY ending, so I'm just hanging in there. I had a different reaction to Depo. I would get very light spotting maybe one month out of the 3, and on the night of my wedding, (GRR!) I had a full blown period. That was the one and only time I had ever gotten one. But now the clots are subsiding, and I can feel when I pass them because I start to get chills and it hurts. I guess that's normal? I don't know, if I could just talk to the doctor, I'd be happy! Maybe I'll call him again...but since I'm nearing the end he'll probably just say "why are you calling" lol!

                        How's your little girl doing? And how are you doing? Are you going in for a cysto? Keep me posted.

                        Hugs,
                        Jess
                        Mommy to 2 crazy, wonderful kids and wife to the most amazing man in the world!

                        Comment

                        Working...
                        X